To the Editor.—
Since the initial report of Saltzstein et al (167:1618, 1958) of pseudolymphoma associated with anticonvulsive therapy, numerous other cases have been recorded. A complicating factor has been true malignant lymphoma in patients on such treatment, although the differentiation can usually be made histologically. A further difficulty has been fatal lymphoma in patients who initially had lymphadenopathy that regressed on cessation of hydantoin therapy.We report another case of Hodgkin disease in a patient after prolonged diphenylhydantoin (DPH) therapy, and recommend the continued pursuit of careful drug histories in patients with lymphoma.A 26-year-old white man was first seen in August 1973 for a swelling in the right neck of five months' duration and a fever for two months. Grand mal epilepsy since 1965 had been treated with 100 mg of DPH three times a day. The last two seizures had occurred in June 1973 and May 1970,
Tashima CK, de los Santos R. Lymphoma and Anticonvulsive Therapy. JAMA. 1974;228(3):286–287. doi:10.1001/jama.1974.03230280014005
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: